MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROFIX 750 GRAMS MALLET; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. PROFIX 750 GRAMS MALLET; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71512452
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the platform received the notice of bone hammer disinfection issued by the company, and then it was sterilized in strict accordance with the company's requirements.The polyethylene head end of bone hammer was loosened in varying degrees after several times of disassembly, and it could not be used normally during the operation.No back up was available and a similar tools from the operating room of the hospital was borrowed to complete the surgery.A less than 30 min delay was reported.
 
Additional Manufacturer Narrative
It was reported that the polyethylene head end of the bone hammer was loosened and it could not be used normally during the operation.A similar tool from the operating room was borrowed to complete the surgery.The associated profix 750 grams mallet, intended to be used for treatment, was returned and evaluated.A visual assessment noted that the threads on the cap are damaged causing the cap to disassemble from the mallet.This failure mode has been previously identified.A design change has been implemented to reduce/eliminate this failure mode from recurrence.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.However, a relationship between the device and the reported incident could be corroborated.This device was manufactured prior to the changes being implemented.The root cause of the reported failure was determined to be a design of the device.No further actions are being taken at this time.We consider this investigation closed.Based on this investigation, the corrective action has previously been implemented.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, this complaint will be reopened and reevaluated.We consider this investigation closed.

Brand Name
PROFIX 750 GRAMS MALLET
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9952334
Report Number1020279-2020-01272
Device Sequence Number2333986
Product Code JWH
UDI-Device Identifier03596010223890
UDI-Public03596010223890
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71512452
Device Catalogue Number71512452
Device Lot Number17CM02640
Initial Date Received by Manufacturer 03/15/2020
Supplement Date Received by Manufacturer03/15/2020
08/30/2021
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date06/24/2020
09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;